zbMATH — the first resource for mathematics

Topological classification of 4-dimensional complete intersections. (English) Zbl 0866.57015
The main result of the paper is: Two 4-dimensional complete intersections of a complex projective space are homeomorphic if and only if they have the same total degree, Pontryagin numbers and Euler number.
For dimension 1 and 3 the diffeomorphism classification is well known by surface theory and the classification of 1-connected 6-manifolds [A. V. Zhubr, Math. USSR, Izv. 9(1975), 793-812 (1976); translation from Izv. Akad. Nauk SSSR, Ser. Mat. 39, 839-859 (1975; Zbl 0318.57019)], for dimension 2 the topological classification is known by M. Freedman’s results. For higher dimensions it is still open. In fact, the authors classify certain more general 1-connected 8-manifolds using bordism structure.
Remark: The numbers mentioned in the Theorem are computed from the total Chern class, not in the paper but presented there.

57N13 Topology of the Euclidean \(4\)-space, \(4\)-manifolds (MSC2010)
14M10 Complete intersections
Full Text: DOI EuDML
[1] W. Browder,Surgery on simply-connected manifolds, Springer Verlag, Berlin 1973 · Zbl 0239.57016
[2] W. Browder,Complete intersections and the Kervaire invariant, Springer LNM 763 (1979), 88–108 · Zbl 0429.57010
[3] E. H. Brown,Generalizations of the Kervaire invariant, Ann. of Math. 95 (1972), 368–383 · Zbl 0241.57014
[4] V. Giambalvo,On (8)-cobordism, Ill. Journ. Math 15 (1971), 533–541 · Zbl 0221.57019
[5] M. Kreck,Surgery and duality. An extension of results of Browder, Novikov and Wall. Johannes Gutenberg-Universität Mainz preprint (1985), to appear as a book in Vieweg
[6] M. Kreck,Surgery and duality, Johannes Gutenberg-Universität Mainz preprint (Nr.3, 1996), to appear
[7] A. S. Libgober and J. W. Wood,On the topological structure of even dimensional complete intersections, Trans. Amer. Math. Soc. 267 (1981), 637–660 · Zbl 0475.57013
[8] A. S. Libgober and J. W. Wood,Differential structures on complete intersections II, Proc. Symp. Pure Math. 40, Singularities (2) (1983), 123–133 · Zbl 0531.57029
[9] S. Stolz,Hochzusammenhängende Mannigfaltigkeiten und ihre Ränder, Springer LNM 1116 (1985)
[10] C. Traving,Klassifikation vollständiger Durchschnitte, Diplomarbeit, Mainz (1985)
[11] J. Wood,Complete Intersections as branched coverings and the Kervaire invariant, Math. Ann. 240 (1979), 223–230 · Zbl 0394.57005
[12] A. V. Zubr,Classification of simply connected six-dimensional spin manifolds, Math. U.S.S.R. Izv. 9 (1975), 793–812 · Zbl 0337.57004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.